After 7 days of coolsculping a lot of pain. Any medication can help?

Doctor Answers 5

CoolSculpting and discomfort

Many patients have Coolsculpting to treat a bulge in the area of the thighs, abdomen, flanks, with great results.  Up to 25% of fat is reduced in a given area.  Some patients may experience some numbness or tenderness after the procedure.  If you are in a lot of pain you should return to your treating physician for examination.  Most of my NYC patients have been so pleased with the procedure they have returned for a second treatment.


New York Dermatologist
5.0 out of 5 stars 80 reviews

Pain after CoolSculpting

Numbness and tenderness can be expected after a coolsculpting treatment several days to a weak later. It would be advisable to speak to the physician on staff at the office where you had it done. If your still in "pain" after 2 weeks vs. just numb and tender, go back to office for a follow up visit for reassurance. Coolsculpting is very safe and effective but each person has their own pain threshold levels. My office has treated hundreds of patients and the discomfort has subsided for each and everyone of them within 2 weeks. 

Brian J. Parker, MD
Las Vegas Physician
4.1 out of 5 stars 11 reviews

Contact your physician

Every patients differ and the level of discomfort varies but is typically short lived. A garment should be provided after CoolSculpting to provide comfort. I would recommend calling your physician for further advice.



Michael Law, MD
Raleigh-Durham Plastic Surgeon
4.8 out of 5 stars 120 reviews

Post Cool Sculpting Pain

Thank you for your question. You can try to use Aleve or Naprosyn, and this will help reduce the inflammation. If more is needed, call your doctor and they may need to give you a little more. I hope this helps!

Vivek Bansal, MD
Danville Plastic Surgeon
4.9 out of 5 stars 26 reviews

Pain after CoolSculpting

There sometimes can be some pain after CoolSculpting, although this does occur rarely. When it does occur, it tends to happen mostly with treatment to the front of the abdomen and with the larger applicator. I would recommend contacting the physician who treated you, as there are some prescription medications that can help.

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.